MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 4/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 4/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 390709
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A pulsar-18 peripheral stent system was selected for treatment of a moderately calcified lesion (50 percent stenosis degree) in a moderately tortuous unknown vessel.The release mechanism jammed and broke.The stent was partially deployed.It was not possible to fully deploy or retrieve the stent.Fragment of the stent was left in puncture site.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Only the distal portion of the delivery system and two stent fragments were returned for analysis.The 214 mm long device fragment shows a strong kink about 105 mm proximal to its distal end.The outer shaft is retracted by about 44 mm.Outside of the deformed zone the outer shaft diameter still complies with the specification.One stent fragment was located under the retractable outer shaft whereas the other stent fragment was located inside the distal portion of an introducer sheath fragment.Both stent fragments are severely deformed, indicating application of a high tensile force.Due to the state of the instrument, an investigation with regards to the reported complaint event is not possible.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The final root cause could not be established.It should be noted that, according to the ifu, the pulsar-18 stent system is indicated for use in the superficial femoral or proximal popliteal arteries.

Brand Name
PULSAR-18 US 4/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12438710
Report Number1028232-2021-04993
Device Sequence Number17528020
Product Code NIP
UDI-Device Identifier07640130436466
UDI-Public07640130436466
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number390709
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10194774
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;